Alert archive / Missouri / Special Weather Statements in 2025
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Jul 6, 2025, 7:21 PM CDT for Shannon County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2025, 7:21 PM CDT (00:21 UTC)
- Expired
- Jul 6, 2025, 7:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Springfield, MO
- Hail
- 0.25 in
- Wind
- 55
County Shannon County, MO
The radar
The Springfield radar (KSGF), 161 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 824 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
853
WWUS83 KSGF 070021
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
721 PM CDT Sun Jul 6 2025
MOZ097-098-106-070045-
Oregon MO-Howell MO-Shannon MO-
721 PM CDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SHANNON...
NORTHEASTERN HOWELL AND NORTHWESTERN OREGON COUNTIES THROUGH 745 PM
CDT...
At 721 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mountain View, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ozark National Scenic Riverways, Mountain View, Birch Tree, Montier,
and Teresita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3683 9146 3692 9185 3705 9181 3705 9166
3708 9165 3707 9137
TIME...MOT...LOC 0021Z 279DEG 21KT 3699 9174
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
$$
CamdenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jul 6, 6:47 PM CDT, 34 minutes earlier. Its key messages:
- Scattered showers and thunderstorms this afternoon and evening. Localized wind gusts up to 50-60 mph and heavy rainfall are possible with the strongest storms.
- Additional rain chances (20-70%) Monday through Saturday this week. Highest chances in the afternoon and evenings.
- Temperatures remain near normal for early July. Highs in the upper 80s to near 90. Lows in the upper 60s to lower 70s.
Area forecast discussion, Jul 6, 6:47 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Springfield MO 647 PM CDT Sun Jul 6 2025 .KEY MESSAGES... - Scattered showers and thunderstorms this afternoon and evening. Localized wind gusts up to 50-60 mph and heavy rainfall are possible with the strongest storms. - Additional rain chances (20-70%) Monday through Saturday this week. Highest chances in the afternoon and evenings. - Temperatures remain near normal for early July. Highs in the upper 80s to near 90. Lows in the upper 60s to lower 70s. && .SHORT TERM /THROUGH TONIGHT/... Issued at 131 PM CDT Sun Jul 6 2025 Convective initiation began late this morning with the cu field becoming increasingly agitated this afternoon. A cold front was draped across central Missouri, with increasing moisture convergence to the south of the boundary. While most if not all activity is expected to remain sub-severe, RAP mesoanalysis depicts MUCAPE values around 2500 J/kg, 0-3 km theta-e differences of 25 deg C, and fairly steep low-level lapse rates, which may support locally strong wind gusts up to 50-60 mph. This potential is supported by the Ozarks Pulse Severe Thunderstorm Index. Intensity will diminish after 10 PM, though a few CAMs linger showers ahead of the stalled front, so we have maintained some low-end PoPs (20-40%) across southern Missouri overnight. Given the high moisture content and slow storm motion, we will have to monitor for locally heavy rainfall. In fact, the 12Z HREF LPMM suggests localized amounts up to 3-4 inches. Most locations will see less than these amounts, however, so widespread flooding is not expected. && .LONG TERM /MONDAY THROUGH SUNDAY/... Issued at 131 PM CDT Sun Jul 6 2025 Monday-Saturday: Little change to the ensemble suite was noted for the long-term forecast; that is, a quasi-zonal flow pattern aloft with transient embedded shortwave disturbances will allow for intermittent rain chances throughout the week. Currently, the lowest rain chances (15-30%) are on Thursday. NBM percentiles support climatologically average temperatures each day, with highs in the upper 80s to around 90 degrees. && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 648 PM CDT Sun Jul 6 2025 Periodic -TSRA to diminish in coverage between 02-04z, with remaining -shra never quite ending overnight. Areas of fog then to develop in areas that saw moderate to heavy rain. Precipitation coverage will minimize during the morning then increase again in the afternoon. VFR is expected outside of thunderstorms on Monday. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Didio LONG TERM...Didio AVIATION...Runnels
Hazardous weather outlook, Jul 6, 1:52 PM CDT, 5 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 152 PM CDT Sun Jul 6 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071900- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 152 PM CDT Sun Jul 6 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Marginal thunderstorm wind damage risk. Elevated lightning risk. Limited excessive rainfall risk DISCUSSION... Scattered showers and thunderstorms this afternoon and evening. The strongest storms will be capable of producing frequent lightning, wind gusts of 50 mph, and brief locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional rain chances (20-70%) through the week, with the highest chances in the afternoon and evening each day. The greatest chance for strong thunderstorms will be on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Didio
In the hours before
Special weather statement, Jul 6, 5:31 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Springfield MO
531 PM CDT Sun Jul 6 2025
MOZ090-062300-
Greene MO-
531 PM CDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL GREENE COUNTY THROUGH
600 PM CDT...
At 531 PM CDT, Doppler radar was tracking a strong thunderstorm over
Willard, or 9 miles northwest of Springfield, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Northern Springfield, Willard, Strafford, Glidewell, Bois D'arc, and
Ebenezer.
This includes Interstate 44 between mile markers 71 and 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3728 9361 3728 9363 3729 9363 3738 9318
3722 9315 3719 9361
TIME...MOT...LOC 2231Z 265DEG 17KT 3728 9343
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
CamdenSpecial weather statement, Jul 6, 6:08 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Springfield MO
608 PM CDT Sun Jul 6 2025
MOZ090-091-095-062345-
Greene MO-Webster MO-Christian MO-
608 PM CDT Sun Jul 6 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN WEBSTER...
NORTHEASTERN CHRISTIAN AND SOUTHEASTERN GREENE COUNTIES THROUGH 645
PM CDT...
At 608 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Springfield, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Springfield, Rogersville, Fordland, and Turners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3713 9324 3720 9318 3715 9292 3701 9307
TIME...MOT...LOC 2308Z 295DEG 17KT 3716 9318
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CamdenSpecial weather statement, Jul 6, 6:26 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Springfield MO
626 PM CDT Sun Jul 6 2025
MOZ083-098-070000-
Dent MO-Shannon MO-
626 PM CDT Sun Jul 6 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN SHANNON AND EASTERN
DENT COUNTIES THROUGH 700 PM CDT...
At 626 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Salem to 6 miles west of Bunker
to near Eminence. Movement was east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Echo Bluff State Park, Ozark National Scenic Riverways, Current River
State Park, Eminence, Bunker, Alley Spring, Turtle, Boss, Howes Mill,
Midridge, Round Spring, and Stone Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3713 9149 3742 9139 3767 9149 3774 9131
3770 9130 3769 9116 3759 9115 3759 9131
3751 9131 3750 9121 3742 9121 3741 9117
3726 9116 3725 9112 3720 9112 3720 9109
3719 9109
TIME...MOT...LOC 2326Z 269DEG 23KT 3763 9139 3744 9132 3723 9140
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
CamdenSpecial weather statement, Jul 6, 6:38 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Springfield MO
638 PM CDT Sun Jul 6 2025
MOZ096-097-070015-
Douglas MO-Howell MO-
638 PM CDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL DOUGLAS AND
NORTHWESTERN HOWELL COUNTIES THROUGH 715 PM CDT...
At 638 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Willow Springs, moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Willow Springs and Pomona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3689 9222 3702 9221 3705 9187 3682 9187
TIME...MOT...LOC 2338Z 270DEG 13KT 3696 9213
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
CamdenLocal storm report, Jul 6, 7:19 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
719 PM CDT Sun Jul 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM Flood 1 ENE Springfield 37.20N 93.27W
07/06/2025 Greene MO Public
3 vehicles submerged in ponded water under
bridge at Commercial and National.
&&
SRSpecial weather statement, Jul 6, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
721 PM CDT Sun Jul 6 2025
MOZ097-098-106-070045-
Oregon MO-Howell MO-Shannon MO-
721 PM CDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SHANNON...
NORTHEASTERN HOWELL AND NORTHWESTERN OREGON COUNTIES THROUGH 745 PM
CDT...
At 721 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mountain View, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ozark National Scenic Riverways, Mountain View, Birch Tree, Montier,
and Teresita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3683 9146 3692 9185 3705 9181 3705 9166
3708 9165 3707 9137
TIME...MOT...LOC 0021Z 279DEG 21KT 3699 9174
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
CamdenThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:42 PM CDT | Areal Flood Advisory | SGF | Douglas, Howell, Texas, Wright | 4 hr |
| Jul 6, 10:19 PM CDT | Areal Flood Advisory | SGF | Howell, Ozark | 6 hr |
| Jul 7, 3:37 PM CDT | Special Weather Statement | SGF | Greene | 23 min |
| Jul 7, 4:00 PM CDT | Special Weather Statement | SGF | Webster | 30 min |
Nearby
Special Weather Statements in Missouri, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.